Can applying heat help speed up the healing time of a closed eyelid resulting from Botox injections?
Can Applying Heat on Closed Eyelid After Botox Help?
Doctor Answers (8)
Only time will heal
Drooping of the eyelid is the one complications all of us dread following injection of Botox. Why it happens none of us really know. We can inject Botox the same way 500 times and on the 501st time the patient gets a lid droop. Whether it's injection method or patient anatomy who knows.
The only way to tolerate it is apraclonidine (lopidine) drops. These drops can help raise the eyelids but may take several weeks to work. If significant amounts of Botox has gotten into the levator or eyelid lifting muscle than it may be a long time before the Botox wears off and the lid regains its normal function.
Heat will not help
What you are describing is a complication of BOTOX treatment. The BOTOX has seeped into the eyelid and weakened the muscle that raises the upper eyelid. This condition is called eyelid ptosis. It represents a pretty severe problem that is fortunately going to wear off. The problem is how disable will you be while waiting for the medication to wear off.
There are medication that may help open the eyes. The most commonly used product is called iopodine. It is used twice a day. Ask you treating physician to prescribe this medication for you. If you were not treated by a physician, see an ophthalmologist or eye plastic surgeon (ASOPRS.org has a directory by area).
Upper eyelid ptosis following BOTOX is no an all or nothing effect. There are different degrees to which the medication can seep into the eyelid. When it is bad, the effect can last 6 or more months. When it is mild the effect may only last a few weeks. Your first week with the Iopodine drops will help determine how long your lid will remain droopy. If you respond to the Iopodine in the first week you start using it, then it is likely that the effect will last about 4 to 6 weeks. If there is not initial effect of the iopodine, then it is likely that the ptosis will last 4 to 6 months and possibly longer.
Only time will help
Applying heat to the Botox area will not help. Only time will help as the Botox needs to be metabolized by the body. There are drops that your doctor can prescribe for you that will help lift your eyelids 1 to 2 mm. Good luck.
You might also like...
Not going to work
Although heat denatures and deactivates proteins, of which Botox is one, the Botox has already saturated the receptors in your muscles that are weakened and causing the droopy eyelid. A tincture of time, usually a few weeks, will self correct the condition. If it is inbearably bad, see a ophthalmologist for some Iodipine drops. Good luck!
I assume that the Botox is working and you have drooping lids. You will just have to wait for this to subside. You may ask your doctor to inject the opposing muscle so that the forehead will rise up a bit and counteract the first treatment.
Thanks for your question.
It is unfortunate that you have experienced lid ptosis (sagging / drooping / closing) from your Botox procedure. Unfortuantely, there is no perfect treatment to reverse it, or to speed it up. Botox does take up to 3-4 months to wear off, but your lid ptosis may improve before then. The best helpful treatment to use is the Iodipine eye drops two to three times daily - this may work to help lift the eyelid slightly. Unfortunately, there aren't any other better methods to make the Botox metabolize faster or to get your eyelid open sooner.
Hope this helps.
Eye drops and time
Lid droop (ptosis) can result when Botox hits the levaror palpebrae muscle which keeps the lid open. The short term remedy for this complication is an eye drop called Iodipine. Iodipine contains apraclonicine which will work by causing Muller's muscle to contract, quickly elevating the upper eyelid.
This will lift the upper lid from 2-3 mm. This effect will last about 5 hours and then should be repeated. Some people develop an allergy to this and sometimes Neo-synephrine is then utilized.
Most cases of lid ptosis last about a month. However, this would depend on the concentration and amount of Botox that reached the affected muscle. Since this varies, so does the time your problem will last.
You should definitely remind any other injecting physician of the problem you had so that they will be specially careful this does not happen again. It is a given that the physician who injected you will recall the untoward event.
Please, do not panic as I said, and many others have said before me, this too shall pass.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.